|Can I lose weight?
Dec 8, 2002
It has been about two years since i was first diagnosed to be HIV+, I haven't started any kind of treatment yet, not easily available in my country. But in haste I had started eating a lot and now I have gained so much weight that I want to get rid off, I excersise some but i don't get enough time cause of school. I'm considering slimming tea, would this have any bad effects? Last time I checked my CD4 was around 400. It's very expensive to have these tests in my country. Plaese help. Joana
| Response from Dr. Wohl
It is kind of hard to tell you what to do as without knowing what your weight and height are. In general, I would not recommend losing weight unless you were clearly and more than mildly overweight. If you are just a bit over ideal body weight, I would advise against attempting to shed kilos.
Even if you are more than a tad chunky, I would not advise teas or other supplements which promise to help you lose weight. These things do not work. Some will contain stimulants that will make you thinner but only temporarily and with many side effects. Once you stop them (beware some can be addictive) the weight comes back. Certainly, some of these potions can be dangerous.
The healthy way to lose weight is to eat less (especially less high calorie foods such as junk food) and exercise more (even walking). Good luck- DW
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.